Bipolar Disorder Home > Depakote and Hair Loss

Hair loss appears to be a common complaint in people taking Depakote® (divalproex sodium). In clinical studies, hair loss was reported in up to 24 percent of people who took the medication. In these studies, this problem occurred more frequently in people taking Depakote than in those not taking the drug. It was most common in people taking Depakote for complex partial seizures and was less common in those taking the medicine for other conditions.
 
If you are taking Depakote and hair loss becomes a problem, talk with your healthcare provider. Depending on how severe the problem is, there are things that he or she may be able to do. If your symptoms continue to be bothersome, or if your healthcare provider believes Depakote is causing your hair loss, he or she may recommend trying a different medicine to treat your condition.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2020 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.